On viscosity solution of hjb equations with state constraints and reflection control

Anup Biswas, Hitoshi Ishii, Subhamay Saha, Lin Wang

    Research output: Contribution to journalArticle

    1 Citation (Scopus)

    Abstract

    Motivated by a control problem of a certain queueing network we consider a control problem where the dynamics is constrained in the nonnegative orthant Rd + of the d-dimensional Euclidean space and controlled by the reections at the faces/boundaries. We define a discounted value function associated to this problem and show that the value function is a viscosity solution to a certain HJB equation in Rd + with nonlinear Neumann type boundary condition. Under certain conditions, we also characterize this value function as the unique solution to this HJB equation.

    Original languageEnglish
    Pages (from-to)365-396
    Number of pages32
    JournalSIAM Journal on Control and Optimization
    Volume55
    Issue number1
    DOIs
    Publication statusPublished - 2017

    Keywords

    • Heavy-trafic
    • Nonlinear Neumann boundary
    • Nonsmooth domain
    • Queues with help
    • Skorokhod map with reection control
    • Stochastic network
    • Viscosity solutions

    ASJC Scopus subject areas

    • Control and Optimization
    • Applied Mathematics

    Fingerprint Dive into the research topics of 'On viscosity solution of hjb equations with state constraints and reflection control'. Together they form a unique fingerprint.

  • Cite this